Alert archive / California / Wind Advisories in 2022

Wind Advisory 5, NWS Reno, NV

March 11, 20224 counties in Nevada; 9 counties in California

NWS Reno, NV issued this wind advisory at Mar 11, 2022, 1:55 PM PST for 4 counties in Nevada; 9 counties in California. It took effect at Mar 12, 2022, 4:00 PM PST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2022, 1:55 PM PST (21:55 UTC)
In effect from
Mar 12, 2022, 4:00 PM PST
Expired
Mar 13, 2022, 3:00 PM PDT
In force
22 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Modoc County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 62 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2022-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2022-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3269 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

243 
WWUS75 KREV 112155
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
155 PM PST Fri Mar 11 2022

CAZ071>073-NVZ002-003-130000-
/O.NEW.KREV.WI.Y.0005.220313T0600Z-220313T1800Z/
Lassen-Eastern Plumas-Eastern Sierra Counties-
Greater Lake Tahoe Area-Mono County-Greater Reno-Carson City-
Minden Area-
Including the cities of Portola, Susanville, Westwood, 
Sierraville, Loyalton, South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Bridgeport, Coleville, Lee Vining, Mammoth Lakes, 
Stateline, Glenbrook, Incline Village, Sparks, Verdi, 
Gardnerville, and Virginia City
155 PM PST Fri Mar 11 2022

...WIND ADVISORY IN EFFECT FROM 10 PM PST SATURDAY TO 11 AM PDT
SUNDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph
  expected. Wind prone locations may see gusts up to 65 mph with
  gusts exceeding 100 mph along the Sierra crest.

* WHERE...Greater Lake Tahoe Area, Lassen-Eastern Plumas-Eastern 
  Sierra Counties, Greater Reno-Carson City-Minden Area and Mono 
  County.

* WHEN...From 10 PM PST Saturday to 11 AM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest wind speeds are anticipated
  along the Sierra Front, including the US-395/I-580 corridor.
  Anticipate potential travel restrictions for high profile
  vehicles and check with NDOT/CalTrans for the latest
  information.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
5 follow-up statements
805 
WWUS75 KREV 120204 CCA
NPWREV

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Reno NV
604 PM PST Fri Mar 11 2022

CAZ071>073-NVZ002-003-130000-
/O.COR.KREV.WI.Y.0005.220313T0600Z-220313T1800Z/
Lassen-Eastern Plumas-Eastern Sierra Counties-
Greater Lake Tahoe Area-Mono County-Greater Reno-Carson City-
Minden Area-
Including the cities of Portola, Susanville, Westwood, 
Sierraville, Loyalton, South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Bridgeport, Coleville, Lee Vining, Mammoth Lakes, 
Stateline, Glenbrook, Incline Village, Sparks, Verdi, 
Gardnerville, and Virginia City
604 PM PST Fri Mar 11 2022

Corrected to include wave heights and boating hazards for Lake
Tahoe. 

...WIND ADVISORY IN EFFECT FROM 10 PM PST SATURDAY TO 11 AM PDT
SUNDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph
  expected. Wind prone locations may see gusts up to 65 mph with
  gusts exceeding 100 mph along the Sierra crest. Wave heights 2
  to 4 feet on Lake Tahoe.

* WHERE...Greater Lake Tahoe Area, Lassen-Eastern Plumas-Eastern 
  Sierra Counties, Greater Reno-Carson City-Minden Area and Mono 
  County.

* WHEN...From 10 PM PST Saturday to 11 AM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Expect hazardous conditions for recreational boating activity 
  on Lake Tahoe Saturday night into Sunday.

* ADDITIONAL DETAILS...The strongest wind speeds are anticipated
  along the Sierra Front, including the US-395/I-580 corridor.
  Anticipate potential travel restrictions for high profile
  vehicles and check with NDOT/CalTrans for the latest
  information.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
748 
WWUS75 KREV 121047
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
247 AM PST Sat Mar 12 2022

CAZ070-NVZ005-131800-
/O.EXB.KREV.WI.Y.0005.220313T0000Z-220313T1800Z/
Surprise Valley California-Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell, 
Empire, and Gerlach
247 AM PST Sat Mar 12 2022

...WIND ADVISORY IN EFFECT FROM 4 PM PST THIS AFTERNOON TO 11 AM
PDT SUNDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected. Wind prone locations may see gusts up to 65 mph

* WHERE...Surprise Valley California and Northern Washoe County.

* WHEN...From 4 PM PST this afternoon to 11 AM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  High profile vehicles could be blown over.

* ADDITIONAL DETAILS...The strongest wind speeds are anticipated
  along the Sierra Front, including the US-395/I-580 corridor.
  Anticipate potential travel restrictions for high profile
  vehicles and check with NDOT/CalTrans for the latest
  information..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ071-072-NVZ002-131800-
/O.EXT.KREV.WI.Y.0005.220313T0000Z-220313T1800Z/
Lassen-Eastern Plumas-Eastern Sierra Counties-
Greater Lake Tahoe Area-
Including the cities of Portola, Susanville, Westwood, 
Sierraville, Loyalton, South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Stateline, Glenbrook, and Incline Village
247 AM PST Sat Mar 12 2022

...WIND ADVISORY NOW IN EFFECT FROM 4 PM PST THIS AFTERNOON TO
11 AM PDT SUNDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph
  expected. Wind prone locations may see gusts up to 65 mph with
  localized gusts exceeding 120 mph along the Sierra crest. Wave
  heights 1 to 3 feet on Lake Tahoe, increasing to 2 to 5 feet
  overnight with very gusty winds expected.

* WHERE...Greater Lake Tahoe Area and Lassen-Eastern Plumas- 
  Eastern Sierra Counties.

* WHEN...From 4 PM PST this afternoon to 11 AM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  High profile vehicles could be blown over. Expect hazardous 
  conditions for recreational boating activity on Lake Tahoe 
  Saturday afternoon into Sunday.

* ADDITIONAL DETAILS...The strongest wind speeds are anticipated
  along the Sierra Front, including the US-395/I-580 corridor.
  Anticipate potential travel restrictions for high profile
  vehicles and check with NDOT/CalTrans for the latest
  information.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/orcandles in
the event of a power outage.

&&

$$

CAZ073-NVZ003-131800-
/O.CON.KREV.WI.Y.0005.220313T0600Z-220313T1800Z/
Mono County-Greater Reno-Carson City-Minden Area-
Including the cities of Bridgeport, Coleville, Lee Vining, 
Mammoth Lakes, Sparks, Verdi, Gardnerville, and Virginia City
247 AM PST Sat Mar 12 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM PST THIS EVENING TO
11 AM PDT SUNDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph
  expected. Localized wind gusts to 70 mph are possible in wind
  prone areas.

* WHERE...Greater Reno-Carson City-Minden Area and Mono County.

* WHEN...From 10 PM PST this evening to 11 AM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  High profile vehicles could be blown over.

* ADDITIONAL DETAILS...The strongest wind speeds are anticipated
  along the Sierra Front, including the US-395/I-580 corridor.
  Anticipate potential travel restrictions for high profile
  vehicles and check with NDOT/CalTrans for the latest
  information..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/orcandles in
the event of a power outage.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
575 
WWUS75 KREV 130827
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
1227 AM PST Sun Mar 13 2022

NVZ004-132200-
/O.NEW.KREV.LW.Y.0011.220313T0827Z-220313T2200Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
1227 AM PST Sun Mar 13 2022

...LAKE WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON FOR
PYRAMID LAKE...

* WHAT...West winds 15 to 25 mph with gusts up to 40 mph. Waves 
  up to 3 feet.

* WHERE...Pyramid Lake.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

CAZ070>073-NVZ002-003-005-131800-
/O.CON.KREV.WI.Y.0005.000000T0000Z-220313T1800Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Greater Lake Tahoe Area-Mono County-
Greater Reno-Carson City-Minden Area-Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell, 
Portola, Susanville, Westwood, Sierraville, Loyalton, 
South Lake Tahoe, Tahoe City, Truckee, Markleeville, Bridgeport, 
Coleville, Lee Vining, Mammoth Lakes, Stateline, Glenbrook, 
Incline Village, Sparks, Verdi, Gardnerville, Virginia City, 
Empire, and Gerlach
1227 AM PST Sun Mar 13 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 55 mph.
  Wind prone locations may see gusts up to 70 mph with localized 
  gusts exceeding 120 mph along the Sierra crest. Wave heights 2 
  to 5 feet on Lake Tahoe.

* WHERE...Northern Washoe County, Mono County, Surprise Valley 
  California, Lassen-Eastern Plumas-Eastern Sierra Counties, 
  Greater Lake Tahoe Area and Greater Reno-Carson City-Minden 
  Area.

* WHEN...Until 11 AM PDT this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs and fences could be blown down and a few power outages 
  may result. High profile vehicles could be blown over. Expect 
  hazardous conditions for recreational boating activity on Lake 
  Tahoe.

* ADDITIONAL DETAILS...The strongest wind speeds are anticipated
  along the US-395/I-580 corridor. Anticipate potential travel 
  restrictions for high profile vehicles and check with 
  NDOT/CalTrans for the latest information..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor items such as patio furniture, holiday 
decorations, and trash cans before winds increase which could blow
these items away. Make sure you have extra food and water on 
hand, flashlights with spare batteries and/or candles in the 
event of a power outage.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
416 
WWUS75 KREV 131754
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
1054 AM PDT Sun Mar 13 2022

CAZ072-NVZ002-132200-
/O.CAN.KREV.WI.Y.0005.000000T0000Z-220313T1800Z/
/O.EXA.KREV.LW.Y.0011.000000T0000Z-220313T2200Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Stateline, Glenbrook, and Incline Village
1054 AM PDT Sun Mar 13 2022

...LAKE WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON FOR
LAKE TAHOE...
...WIND ADVISORY IS CANCELLED...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph. 
  Waves 1 to 3 feet.

* WHERE...Greater Lake Tahoe Area.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

CAZ070-071-NVZ003-005-131900-
/O.CAN.KREV.WI.Y.0005.000000T0000Z-220313T1800Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Greater Reno-Carson City-Minden Area-
Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell, 
Portola, Susanville, Westwood, Sierraville, Loyalton, Sparks, 
Verdi, Gardnerville, Virginia City, Empire, and Gerlach
1054 AM PDT Sun Mar 13 2022

...WIND ADVISORY IS CANCELLED...

While breezy conditions will continue into the afternoon, the peak
wind speeds are winding down.

$$

CAZ073-132200-
/O.EXT.KREV.WI.Y.0005.000000T0000Z-220313T2200Z/
Mono County-
Including the cities of Bridgeport, Coleville, Lee Vining, 
and Mammoth Lakes
1054 AM PDT Sun Mar 13 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...

* CHANGES...Extended the wind advisory through 3 pm.

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph. Gusts 65
  mph or greater in wind prone locations along US-395.

* WHERE...Mono County.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest wind speeds are anticipated
  along the US-395 corridor. Anticipate potential travel
  restrictions for high profile vehicles and check with CalTrans 
  for the latest information.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

NVZ004-132200-
/O.CON.KREV.LW.Y.0011.000000T0000Z-220313T2200Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
1054 AM PDT Sun Mar 13 2022

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON FOR PYRAMID LAKE...

* WHAT...West winds 15 to 20 mph with gusts up to 35 mph. Waves 
  1 to 3 feet.

* WHERE...Western Nevada Basin and Range including Pyramid Lake.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
776 
WWUS75 KREV 132154
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
254 PM PDT Sun Mar 13 2022

CAZ073-132300-
/O.EXP.KREV.WI.Y.0005.000000T0000Z-220313T2200Z/
Mono County-
Including the cities of Bridgeport, Coleville, Lee Vining, 
and Mammoth Lakes
254 PM PDT Sun Mar 13 2022

...WIND ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

Gusty winds will continue into this evening, but will continue to
weaken from their earlier peak.

$$

CAZ072-NVZ002-132300-
/O.EXP.KREV.LW.Y.0011.000000T0000Z-220313T2200Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Stateline, Glenbrook, and Incline Village
254 PM PDT Sun Mar 13 2022

...LAKE WIND ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON FOR
LAKE TAHOE...

Gusty winds will continue into this evening, but will continue to
weaken from their earlier peak.

$$

NVZ004-132300-
/O.EXP.KREV.LW.Y.0011.000000T0000Z-220313T2200Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
254 PM PDT Sun Mar 13 2022

...LAKE WIND ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON FOR
PYRAMID LAKE...

Breezy winds will continue into this evening, but will continue 
to weaken from their earlier peak.

$$

For more information from the National Weather Service visit
http://weather.gov/rev

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Mar 11, 2:11 AM PST, 11 hours 44 minutes earlier.

Area forecast discussion, Mar 11, 2:11 AM PST, 11 hours 44 minutes before
Area Forecast Discussion
National Weather Service Reno NV
211 AM PST Fri Mar 11 2022

.SYNOPSIS...

A spring pattern is in store for the next week with several fast
moving cold fronts to pass through the area. The first front will
pass late Saturday into Sunday with others to follow Tuesday and
again late next week. Periods of breezes, chances for showers and
brief cooldown will accompany each system.

&&

.DISCUSSION...

Now that the most recent cold upper low has exited east, the
advertised pattern change to a more progressive flow across North
America will get underway this weekend and persist into next week.
The GEFS/ECMWF ensemble suites are in reasonable agreement in the
overall pattern with only minor differences in the amplitude of
waves moving through the Pacific Northwest into the northern Great
Basin, at least through the middle of next week. One cold front
late Saturday-Sunday and another Monday night-Tuesday. By late
next week, more spread appears with a third system - one that
looks the most promising as far as precipitation goes. For next
week, this is generally a mild pattern with overnight lows
staying higher than what we have seen recently and fluctuating but
overall mild afternoons (widespread 50s and 60s). Also, periods
of breezes and light shower chances (primarily north of Hwy 50
with the first couple of waves).

* TODAY-SATURDAY: High pressure and quick rebound in temperatures.
  Light winds for the most part, but southwest winds likely to
  increase from Tahoe/Reno northward Saturday afternoon as the
  first system approaches. Other than some high clouds today, a
  lot of sunshine is in store.

* SATURDAY NIGHT-SUNDAY: Upper trough and cold front will bring
  elevated winds. Ridge gusts 80+ mph Saturday night/early Sunday
  with the front keeping things mixed up even for valleys. Brisk
  northwest winds 15-20 mph Sunday and a bit cooler. NBM has
  trended toward a bit more shower coverage from the Tahoe Basin
  northward, but nothing spectacular. Right now an inch or two for
  the crest with a dusting down to lake level is probably the
  best we can do.

* MONDAY NIGHT-TUESDAY: Another fast moving front with increase in
  winds and showers. This one too is not a big storm by any
  stretch, but the National Blended Model shows a bit more QPF
  for the northern Sierra/northeast CA and northwest NV as a brief
  IVT tap accompanies the trough. The NBM QPF is showing 0.5"
  along the northern Sierra crest with 0.2-0-3" for the Tahoe
  Basin and parts of northeast CA/northwest NV. Slightly warmer
  storm but travel disruptions certainly possible for Tahoe area
  passes, especially Tuesday morning rush.

* LONGER RANGE: Overall break Wed-Fri with light winds and
  seasonably mild temperatures. Weak shortwave could bring a few
  showers Thursday but most likely just a period of increased mid
  and high level cloudiness. Next system due in for the following
  weekend (centered around Saturday March 19th). Of the three main
  features presented here, this one holds the most promise to be
  at least a moderate storm as it is projected to have the better
  moisture tap combined with much colder air on its back side.
  It's a bit far out there still, so stay tuned...

Hohmann

&&

.AVIATION...

High pressure will prevail through Saturday morning with light
winds and VFR conditions.

Fast moving cold front will sweep across the northern Sierra-
Nevada late Saturday-Sunday.

* Increasing ridge winds Saturday with gusty surface winds
  developing from the Tahoe Basin and Reno-Carson City-Minden
  airports northward by mid afternoon Saturday (gusts 25 kts).
  Winds spread across all areas Saturday night/early Sunday
  morning when ridge gusts peak at 80+ kts. Winds may stay up
  overnight even for lower elevations due to cold frontal passage
  with periods of LLWS and moderate turbulence. Winds turn brisk
  northwest 10-20 kts behind the cold front Sunday.

* Brief light showers are possible mainly north of Hwy 50 Saturday
  night into Sunday morning. Snow levels may fall low enough for
  some very light accumulations at KTRK/KTVL.

Similar fast moving fronts are possible Monday night-Tuesday and
again late next week.

Hohmann

&&

.REV Watches/Warnings/Advisories...
NV...None.
CA...None.
&&

For more information from the National Weather Service visit...
http://weather.gov/reno

Nearby

Wind Advisories in California, 2022Wind Advisories in Nevada, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.